Great news! Got my test results today – ALL NEGATIVE!!! No inflammation. Blood work is excellent.
Here’s what seems to be happening: the chemo pill can cause the side effect I’m experiencing (muscle/joint pain). My symptoms got much worse while taking the chemo pill but started before. The culprit? Most likely, Avastan. A “rare” side effect of Avastan is muscle pain.
Leave it to me to get a rare side effect. I also have a genetically unusual tumor for colon cancer – it’s super aggressive and affects less than 5% of colon cancer patients.
So, no more chemo pills for me (thank goodness!). I’m going back to an in-hospital infusion plus the at-home pump. My body is getting a one week break from chemo (this week) and I’ll be starting back up again next week without, for right now, Avastan. We’ll then see how that goes.
I am exhausted and relieved.
I have been very, very sick on chemo (had an anaphylactic reaction to oxaliplatin after months of being ill from it and irinotecan absolutely destroyed me) but nothing was as bad as this past week. This past week I got a glimpse of what it would be like if I couldn’t move my body – if I couldn’t perform simple, daily tasks independently. I’m lucky that the problem is most likely a side effect of chemo drugs that can be altered or controlled. If the situation were different – if it were caused by a surgery with multiple organs removed, tossed into a pail, and discarded, there would be no going back.
Hopefully, my body will heal (in pain right now) and I can stay on Avastan (which I need).
No one has a crystal ball but, right now, the news is as good as it can be and I’ll take it.